Alert archive / New Jersey / Special Weather Statements in 2013
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Jan 30, 2013, 3:04 PM EST for Sussex County, Warren County, New Jersey; Carbon County, Northampton County, Pennsylvania. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 30, 2013, 3:04 PM EST (20:04 UTC)
- Expired
- Jan 30, 2013, 4:00 PM EST
- In force
- 56 min
- Issued by
- NWS Philadelphia/Mount Holly
Counties Sussex County, NJ, Warren County, NJ, Carbon County, PA, Northampton County, PA
The radar
The Philadelphia radar (KDIX), 115 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 8.1 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 918 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 348 m²/s²
- 0-3 km storm-relative helicity
- 303 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
558
WWUS81 KPHI 302004
SPSPHI
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
304 PM EST WED JAN 30 2013
NJZ001-007-PAZ054-055-062-103-105-302100-
CARBON PA-MONROE PA-NORTHAMPTON PA-SUSSEX NJ-UPPER BUCKS PA-WARREN
NJ-WESTERN MONTGOMERY PA-
304 PM EST WED JAN 30 2013
...SHOWERS WITH STRONG WIND GUSTS WILL AFFECT WARREN...SUSSEX...
BUCKS...MONROE...MONTGOMERY...CARBON AND NORTHAMPTON COUNTIES...
AT 300 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS WITH STRONG WIND GUSTS ALONG A LINE EXTENDING FROM 4 MILES
WEST OF LEHIGHTON TO LITITZ TO 11 MILES NORTHWEST OF PIKESVILLE...
MOVING EAST AT 45 MPH. THE SHOWERS WILL BE NEAR WEISSPORT...
WEISSPORT EAST...PARRYVILLE AROUND 310 PM...PENN FOREST
RESERVOIR...CHRISTMANS...CHRISTMANS AROUND 315 PM...
KRESGEVILLE...JONAS AND JONAS AROUND 320 PM.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE SHOWERS.
LAT...LON 4117 7466 4069 7505 4059 7519 4056 7516
4013 7550 4024 7560 4024 7570 4044 7554
4042 7549 4054 7533 4058 7540 4062 7537
4066 7542 4066 7548 4079 7561 4073 7577
4082 7590 4097 7578 4110 7509 4109 7501
$$
HAYESWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jan 30, 1:24 PM EST, 1 hour 40 minutes earlier.
Area forecast discussion, Jan 30, 1:24 PM EST, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
124 PM EST WED JAN 30 2013
.SYNOPSIS...
AN AREA OF LOW PRESSURE WILL TRACK UP THE OHIO VALLEY AND GREAT
LAKES REGION TODAY, THEN ACROSS SOUTHEASTERN CANADA TONIGHT AS IT
INTENSIFIES. AN ASSOCIATED STRONG COLD FRONT WILL SWEEP ACROSS OUR
REGION LATE TONIGHT. A WEAK LOW PRESSURE SYSTEM WILL QUICKLY MOVE
ACROSS THE MID ATLANTIC FRIDAY MORNING, THEN HIGH PRESSURE BUILDS
TO OUR SOUTH FRIDAY NIGHT AND SATURDAY. THE NEXT COLD FRONT IS
SCHEDULED TO ARRIVE SUNDAY, THEN HIGH PRESSURE BRIEFLY ARRIVES
SUNDAY NIGHT INTO MONDAY, BEFORE ANOTHER COLD FRONT MOVES THROUGH
TUESDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
EARLY THIS AFTERNOON, DENSE FOG LINGERED IN THE ELEVATED TERRAIN
UP NORTH AND RIGHT ALONG THE COAST. SPECIAL WEATHER STATEMENTS
HAVE BEEN ISSUED FOR BOTH LOCATIONS.
WITH ABUNDANT MOISTURE, A MOSTLY CLOUDY SKY IS ANTICIPATED FOR
THIS AFTERNOON. SHOWERS WERE CONTINUING TO APPROACH FROM THE WEST.
THIS INITIAL BATCH OF SHOWERS SHOULD AFFECT MAINLY OUR EASTERN
PENNSYLVANIA AND NORTHERN NEW JERSEY COUNTIES DURING THE MID TO
LATE AFTERNOON. OUR SOUTHEASTERN COUNTIES COULD REMAIN RAIN FREE
UNTIL THIS EVENING.
BY EARLY AFTERNOON, TEMPERATURES HAD RISEN INTO THE 60S IN MUCH
OF OUR REGION, ONE EXCEPTION BEING NEAR THE COAST WHERE READINGS
WERE IN THE 50S. IN OUR FAR NORTHERN COUNTIES READINGS WERE ALSO
MAINLY IN THE 50S. WE HAVE MADE ADDITIONAL ADJUSTMENTS TO THIS
AFTERNOON'S TEMPERATURE FORECAST BASED ON THESE READINGS.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM THURSDAY/...
STORMY! I THINK THIS IS PRIMARILY A WIND EVENT.
WIND...LLJ IS STRONG AND BL WIND INCREASES CONSIDERABLY THIS
EVENING. HWW WHERE THOUGHT BEST CHANCE OF TRANSFER AND STRONGEST
GRADIENT WIND AS SEEN IN BL WIND DATA. WIND ADVY ELSEWHERE. THE
STRONGEST WINDS OF CRITERIA WILL PROBABLY LAST ONLY 1 TO 3 HOURS
IN PA AND NJ...MAINLY IN THE 02Z-08Z TIME FRAME. IN DE AND MD THE
STRONG WINDS MAY BE OCNL FOR AS LONG AS 6 HOURS.
WIND GRIDS HAVE THE GUSTS POSTED AS 40 KT IN THE ADVY AREA AND 50
KT IN THE WARNING AREA. THESE ARE BALLPARK AND THERE IS GOING TO
BE VARIATION OF 5 KNOTS OR SO. TOOLS WERE LESS THAN WHAT WE ARE
FCSTG.
A LINE OF HEAVY CONVECTION WILL TRANSLATE EWD ACROSS THE ENTIRE
FCST AREA DURING THE NIGHT AND IT IS THIS WHICH FOCUSES THE WIND.
IF CONVECTION IS STRONG ENOUGH I COULD SEE ISOLATED 65 OR 70 KT
GUST. TSECS SHOW 65 TO 70 KT OF WIND DESCENDING TO 1500 FT FOR A
SHORT TIME TONIGHT. ONCE THE PRES DROPS BLO 1000MB AFTER 00Z THIS
EVENING...I THINK THE 1000MB WIND CAN BE USED AS IS FOR THE
SUSTAINED WIND.
PLS SEE CLIMATE SECTION FOR PROBABLE RECORDS NEXT 24 HOURS.
PLEASE SEE HYDRO SECTION FOR FFA CONCERNS. PLEASE SEE TIDES
SECTION FOR THE TIDAL CONCERNS.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
A TURN BACK TO COLDER WEATHER STARTS OFF THIS TIME FRAME AS THE
OVERALL SYNOPTIC SETUP IS COMPRISED OF A LARGE UPPER-LEVEL TROUGH
SETTLING INTO THE NORTHEAST. THIS LOOKS TO BECOME RE-ENFORCED A
FEW TIMES AS SHORT WAVES DIVE SOUTHEASTWARD FROM THE MIDWEST. THIS
COULD RESULT IN A COUPLE OF CLIPPER TYPE SYSTEMS MOVING ACROSS OUR
REGION AS WELL, ALTHOUGH A MUCH DRIER AIR MASS WILL TEND TO LIMIT
THE AVAILABLE MOISTURE. THE POTENT COLD FRONT USHERING IN THE
CHANGE IS EXPECTED TO BE EAST OF THE AREA THURSDAY MORNING. WE
THEN TRANSITION TO A COLDER REGIME WITH FAIRLY WEAK SYSTEMS MOVING
THROUGH THEREAFTER. WE GENERALLY USED A MODEL BLEND FOR THURSDAY
THROUGH SATURDAY, THEN BLENDED IN SOME OF THE NEWER HPC GUIDANCE
WITH CONTINUITY FROM SATURDAY NIGHT ONWARD.
FOR THURSDAY...THE POTENT COLD FRONT IS EXPECTED TO BE TO OUR
EAST TO START THE DAY. LOW PRESSURE IS FORECAST TO BE A POTENT ONE
AS IT TRACKS ACROSS FAR EASTERN CANADA. THIS WILL RESULT IN A
TIGHTENING PRESSURE GRADIENT IN THE WAKE OF THE COLD FRONT. THIS
IN COMBINATION WITH STRONG CAA WILL HELP TO INCREASE THE MOMENTUM
TRANSFER OF THE WINDS ALOFT DOWN TO THE SURFACE. THERE WILL BE
SOME LINGERING BOUNDARY LAYER WARMTH, WHICH MAY ENHANCE THE MIXING
FOR AWHILE, BUT OVERALL TEMPERATURES PEAK DURING THE MORNING
BEFORE FALLING. THE GUIDANCE GENERALLY SHOWS AN AREA OF PRESSURE
RISES THURSDAY MORNING ON THE ORDER OF ABOUT 6-8 MB IN 3 HOURS.
THIS MAY ALSO ENHANCE THE SURFACE WIND GUSTS FOR A TIME.
THEREFORE, WEST TO NORTHWEST WINDS SHOULD INCREASE TO 20-25 MPH
WITH GUSTS TO ABOUT 45 MPH. SOME FORECAST SOUNDINGS INDICATE WE
VERTICALLY MIX EVEN DEEPER, WHICH WOULD EDGE GUSTS MORE INTO
ADVISORY CRITERIA. FOR NOW, KEPT WIND GUSTS UP TO MARGINAL
ADVISORY CRITERIA AND HELD OFF ON GOING WITH A WIND ADVISORY
HEADLINE.
WE ARE ANTICIPATING THAT THE FRONTAL BAND PRECIPITATION IS
QUICKLY SHIFTING TO OUR EAST TO START THE DAY, HOWEVER THERE COULD
BE SOME SHOWERS EARLY ON ESPECIALLY ACROSS THE FAR EASTERN ZONES.
THERE MAY BE FAIRLY QUICK CLEARING AS COLDER AND DRIER AIR ARRIVES
FROM THE TOP ON DOWN IN THE MORNING, BUT THEN WE LOOK TO THE LAKE
EFFECT MACHINE. A NORTHWEST FLOW AND CAA SHOULD ALIGN SOME SNOW
BANDS OFF THE EASTERN GREAT LAKES. THIS MAY STRETCH TOWARD
NORTHEASTERN PENNSYLVANIA, AND TYPICALLY WITH THESE SETUPS IT
LIKES TO SNOW AT LAST SOME IN THE POCONOS. THEREFORE, WE WILL
CARRY CHC POPS FOR AT LEAST SCATTERED SNOW SHOWERS IN THE
AFTERNOON AND EVENING. THESE COULD BE ENHANCED SOME BY A PERIOD OF
STEEPER LOW-LEVEL LAPSE RATES.
THERE APPEARS TO BE A SECONDARY COLD FRONT ARRIVING AT NIGHT
WHICH MAY BE TIED TO A SHORT WAVE ALOFT /CLIPPER SYSTEM/.
THEREFORE, CLOUDS ARE EXPECTED TO INCREASE AT NIGHT WITH PERHAPS
SOME LIGHT SNOW APPROACHING LATE WITH SOME WEAK WAA ALOFT. THE
GUIDANCE IS NOT COMPLETELY IN AGREEMENT, ALTHOUGH THE TRACK OF THE
SHORT WAVE MAY FAVOR SOUTHERN AREAS MORE COMPARED TO THE NORTH. WE
WILL CONTINUE WITH SOME SLIGHT CHC AND CHC POPS FROM WEST TO EAST
LATE.
FOR FRIDAY...A WEAK CLIPPER/SHORT WAVE ZIPS BY IN THE MORNING
WITH PERHAPS A ZONE OF MAINLY LIGHT SNOW. AS THIS FEATURE SHIFTS
OFFSHORE IT SHOULD TEND TO STRENGTHEN AS IT TAPS INTO THE
INCREASING BAROCLINICITY. THIS RESULTS IN A TIGHTENING PRESSURE
GRADIENT WHICH MAY LEAD TO BLUSTERY CONDITIONS ACROSS OUR AREA.
SOME LAKE EFFECT SNOW SHOULD BE ONGOING AND PERHAPS SOME OF THIS
IN THE FORM OF SNOW SHOWERS OR FLURRIES REACHES INTO THE POCONOS.
SOME SNOW SHOWERS MAY EXTEND INTO EASTERN PENNSYLVANIA FOR A TIME
WITH EVEN SOME FLURRIES POSSIBLY MAKING IT TO THE INTERSTATE 95
CORRIDOR. HIGH PRESSURE THEN STARTS TO BUILD IN AT NIGHT, ALTHOUGH
THE CENTER OF IT LOOKS TO SLIDE TO OUR SOUTH. DESPITE THE PRESSURE
GRADIENT HOLDING UP SOME AT NIGHT, WE SHOULD DECOUPLE ENOUGH TO
RESULT IN A COLDER OVERNIGHT.
FOR SATURDAY AND SUNDAY...ANOTHER CLIPPER TYPE SYSTEM LOOKS TO
ARRIVE LATE SATURDAY AS THE UPPER-LEVEL TROUGH AMPLIFIES SOME.
THERE MAY END UP BEING A BETTER SURFACE REFLECTION WITH THIS
SYSTEM ACROSS THE GREAT LAKES WHICH WOULD AIDE IN BETTER WAA ALOFT
ACROSS OUR AREA SATURDAY AND SATURDAY NIGHT. ONCE AGAIN, MOISTURE
LOOKS TO BE LIMITED THEREFORE WE WILL KEEP POPS NO HIGHER THAN THE
CHC RANGE LATER SATURDAY INTO SUNDAY. SUNDAY COULD END UP BEING
BLUSTERY ONCE AGAIN AS CAA INCREASES FOR A TIME COUPLED WITH A
TIGHTENING PRESSURE GRADIENT. THE CLIPPER MAY STRENGTHEN OR
REDEVELOP OFF OF OUR COAST SUNDAY, WHICH IF THAT OCCURS IT MAY BE
ABLE TO TOSS SOME MOISTURE BACK INTO PORTIONS OF OUR REGION. AS OF
NOW, WE DID NOT REALLY JUMP ON THIS SCENARIO ALTHOUGH THE 00Z
ECMWF IS SHOWING THIS POTENTIAL.
FOR MONDAY AND TUESDAY...THE PERSISTENT UPPER-LEVEL TROUGH FROM
THE MIDWEST/GREAT LAKES AND NORTHEAST LOOKS TO RELOAD DURING
MONDAY. THIS OCCURS AS LOW PRESSURE TRACKS FROM THE MIDWEST MONDAY
MORNING TO NEW ENGLAND TUESDAY. THIS WILL PUSH A COLD FRONT ACROSS
OUR AREA DURING TUESDAY. THE BEST LIFT WITH THIS SYSTEM MAY END UP
BEING TO OUR NORTH, HOWEVER SOME SNOW OR RAIN SHOWERS CANNOT BE
RULED OUT WITH ITS PASSAGE. OVERALL, NO MAJOR CHANGES WERE MADE TO
THIS TIME FRAME.
&&
.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.
BASED ON OBSERVATIONS IN OUR REGION AND UPSTREAM IT LOOKS AS
THOUGH MVFR CEILINGS WILL PREVAIL THROUGH THE DAYLIGHT HOURS.
THERE MAY ALSO CONTINUE TO BE SOME MVFR VISIBILITY RESTRICTIONS.
ONE EXCEPTION MAY BE KACY WHERE SOME IFR CEILINGS HAVE DRIFTED
OVERHEAD OFF THE OCEAN. THE SOUTHERLY FLOW WILL INCREASE AND LOW
LEVEL WIND SHEAR WILL BE AN ISSUE THROUGHOUT OUR REGION WITH A 40
TO 50 KNOT SOUTHWESTERLY WIND WITHIN A COUPLE THOUSAND FEET OF THE
SURFACE.
FOR TONIGHT, PRECIPITATION WILL ARRIVE FROM THE WEST ALONG WITH
IFR CONDITIONS. THE RAIN WILL BE HEAVY AT TIMES ALONG WITH
SCATTERED THUNDERSTORMS AND SOME STRONG WIND GUSTS. LOW LEVEL WIND
SHEAR WILL CONTINUE TO BE A PROBLEM AS A LOW LEVEL SOUTH SOUTHWEST
JET IN EXCESS OF 70 KNOTS PASSES OVERHEAD.
A STRONG COLD FRONT FROM THE WEST SHOULD PASS THROUGH OUR REGION
IN THE 0500Z TO 1000Z TIME FRAME. THE PRECIPITATION WILL END, THE
WIND WILL SHIFT FROM THE SOUTH TO THE WEST AND THE LOW LEVEL JET
WILL MOVE OFF THE COAST.
OUTLOOK...
THURSDAY...PERHAPS LINGERING SUB-VFR EARLY ESPECIALLY AT KMIV AND
KACY, OTHERWISE VFR. CLOUDS INCREASE ONCE AGAIN MAINLY AT NIGHT.
WEST-NORTHWEST WINDS 20-25 KNOTS WITH GUSTS OF 30 TO 40 KNOTS,
THEN DIMINISHING SOME AT NIGHT.
FRIDAY...A PERIOD OF LIGHT SNOW IS POSSIBLE IN THE MORNING WITH
AREAS OF MVFR/IFR CEILINGS AND VISIBILITIES. CONDITIONS THEN VFR
FOR THE AFTERNOON. NORTHWEST WINDS INCREASING TO 15-20 KNOTS WITH
GUSTS TO NEAR 30 KNOTS.
SATURDAY...VFR. NORTHWEST WINDS MAINLY NEAR 10 KNOTS.
SATURDAY NIGHT AND SUNDAY...A CHANCE OF SOME SNOW WITH A PERIOD
OF MVFR/IFR CONDITIONS POSSIBLE IN THE LATE NIGHT AND EARLY
MORNING HOURS. LIGHT WINDS AT NIGHT BECOMING NORTHWEST 10-20 KNOTS
WITH GUSTS TO AROUND 25 KNOTS SUNDAY.
&&
.MARINE...
SOME FOG HAD DEVELOPED OVER OUR OCEAN WATERS BY EARLY AFTERNOON
AS WARM MOIST AIR CONTINUED TO ADVECT OVER THE RELATIVELY COOL
WATER. THE FOG SHOULD PERSIST UNTIL THE COLD FRONT PASSES LATE
TONIGHT.
A GALE WARNING IS IN EFFECT. CONCERN IS ABOUT SOUTHERLY FLOW AIR
TEMPS IN THE 50S TONIGHT BEING A BLANKET INVERSION WITHIN THE
BL...ATOP THE SST NEAR 40F. WE DONT KNOW HOW MUCH WIND WILL MIX
DOWN. TOOLS GIVE ISOLATED GUSTS 48 KT IN A COUPLE OF THE S NJ
MARINE ZONES. CONFIDENCE IS VERY HIGH ON GRADIENT FLOW GALE
TONIGHT...PRECEDE BY SCA CONDITIONS THIS AFTN.
IF THERE ARE 50 KT GUSTS..I THINK BEST CHC IS DE BAY BLOWING OFF
WARMER DELAWARE AND I THINK THE NEAREST MILE OF THE DE COAST.
OUTLOOK...
A POTENT COLD FRONT IS FORECAST TO BE EAST OF OUR AREA AS WE
START THURSDAY. A STRONG LOW PRESSURE SYSTEM WILL BE IN EASTERN
CANADA, WHICH WILL HELP DRIVE STRONG CAA ACROSS OUR REGION
THURSDAY. THE MODEL GUIDANCE SHOWS A DECENT PRESSURE RISE MOVING
ACROSS THE AREA THURSDAY MORNING AS THE CAA STRENGTHENS AND THE
PRESSURE GRADIENT TIGHTENS. THE FORECAST SOUNDINGS INDICATE THAT
INITIALLY THE BOUNDARY LAYER IS NOT AS WELL MIXED, HOWEVER AS THE
AIR MASS COOLS FROM THE TOP ON DOWN THE VERTICAL MIXING RAPIDLY
INCREASES BY LATE MORNING. THE DEPTH OF THE MIXING SUGGESTS GALE
FORCE GUSTS FOR MUCH OF THURSDAY, THEREFORE WILL CARRY A GALE
WARNING THROUGH 00Z FRIDAY FOR ALL OF OUR WATERS. SOME GUIDANCE
SUGGESTING NEAR BLOWOUT TIDES ON THURSDAY. FOR NOW, ADDED A
MENTION IN THE HAZARDOUS WEATHER OUTLOOK. THE WINDS SHOULD THEN
SETTLE TO ADVISORY LEVELS THURSDAY NIGHT THROUGH FRIDAY NIGHT.
THERE COULD BE A RAMP UP TO NEAR GALE FORCE FOR A TIME FRIDAY
BEHIND A DEPARTING CLIPPER TYPE SYSTEM, HOWEVER CONFIDENCE IN THIS
IS LOW. THE CONDITIONS THEN LOOK TO BE MOSTLY BELOW ADVISORY
CRITERIA FOR SATURDAY AND SUNDAY.
&&
.HYDROLOGY...
12Z/30 MODELS CONTINUE TO EDGE NWWD ON QPF. FFA CONTINUED FOR OUR
NW ZONES. CONFIDENCE ON MUCH FLOODING IS LESS THAN USUAL AND
WOULD THINK BEST CHANCE IS NORTH OF I78 WHERE THE GROUND IS
PROBABLY FROZEN AND HEAVIEST QPF ANTICIPATED. CELLS WILL BE MOVING
60 TO 70 KT SO AMTS SHOULD BE LIMITED DUE TO SPEED OF CELL
MOVEMENT. SOME SIGN OF ICE JAM OR SOME SORT OF RIVER RESPONSE IN
NW NJ LAST EVENING SO THAT SUPPORTS THE FROZEN GROUND SCENARIO.
RFALL SHOULD BE LESS THAN 2 INCHES AND IN MOST AREAS 1 INCH OR
LESS.
&&
.TIDES/COASTAL FLOODING...
TIDAL SURGE CONTINUES WELL ABOVE PREDICTED. CONCERNED ABOUT THE
MODELS VASTLY UNDERPLAYING WHAT IS GOING TO HAPPEN LATE TODAY. OUR
PROBLEMS..IF ANY WILL NOT INCLUDE ATLC DELAWARE..BUT OTRW WE ARE
MONITORING TRENDS. WE HOPE TO SEE SURGE DEPARTURES DECREASE THIS
AFTERNOON....AT LEAST STAYING BELOW ADVY THRESHOLD. STRONG PRES
FALLS...SLY FLOW INDICATE THAT THE SURGE PRODUCTS ARE CONSIDERABLY
UNDERPLAYING THE SURGE POTENTIAL FOR THE LATE WED AFTN AND WED EVE
HIGH TIDE CYCLE. I CAN SEE A 2 TO 2.5 FT SURGE AT HIGH TIDE TIDAL
DE AND UPPER CHES BAY AND 1 TO 2 FT ALONG ATLC NJ.
&&
.CLIMATE...
PROBABLE RECORD MAX'S TODAY
KMPO 55 2202 POR 1901
PROBABLE MAX TEMPS WITHIN 2F OF RECORDS THURSDAY JANUARY 30...JUST
AFTER MIDNIGHT EARLY THURSDAY MORNING AND THE POR
KACY 63- 2012 AND 1988 POR 1874
KPHL 65-1947 POR 1872
KILG 65 1947 POR 1894
KABE 60-1974 POR1922
KTTN 64 1947 AND 1913 POR 1865
KGED 63 2012 POR 1948
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FLASH FLOOD WATCH FROM 6 PM EST THIS EVENING THROUGH LATE
TONIGHT FOR PAZ054-055-060>062-070-071-101>106.
WIND ADVISORY FROM 6 PM THIS EVENING TO 3 AM EST THURSDAY FOR
PAZ054-055-060>062-070-071-101>106.
NJ...FLASH FLOOD WATCH FROM 6 PM EST THIS EVENING THROUGH LATE
TONIGHT FOR NJZ001-007>010-012-015.
WIND ADVISORY FROM 6 PM THIS EVENING TO 3 AM EST THURSDAY FOR
NJZ001-007>010-015.
HIGH WIND WARNING FROM 7 PM THIS EVENING TO 4 AM EST THURSDAY
FOR NJZ012>014-016>027.
DE...FLASH FLOOD WATCH FROM 6 PM EST THIS EVENING THROUGH LATE
TONIGHT FOR DEZ001.
WIND ADVISORY FROM 6 PM THIS EVENING TO 3 AM EST THURSDAY FOR
DEZ001.
HIGH WIND WARNING FROM 7 PM THIS EVENING TO 4 AM EST THURSDAY
FOR DEZ002>004.
MD...FLASH FLOOD WATCH FROM 6 PM EST THIS EVENING THROUGH LATE
TONIGHT FOR MDZ008.
WIND ADVISORY UNTIL 2 AM EST THURSDAY FOR MDZ008-012-015-019-
020.
MARINE...GALE WARNING FROM 6 PM THIS EVENING TO 7 PM EST THURSDAY FOR
ANZ430-431-450>455.
&&
SYNOPSIS...GORSE
NEAR TERM...IOVINO
SHORT TERM...DRAG
LONG TERM...GORSE
AVIATION...GORSE/IOVINO
MARINE...DRAG/GORSE
HYDROLOGY...DRAG
TIDES/COASTAL FLOODING...DRAG
CLIMATE...DRAGHazardous weather outlook, Jan 30, 1:24 PM EST, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 124 PM EST WED JAN 30 2013 DEZ001-NJZ001-007>010-015-PAZ054-055-060>062-070-071-101>106-311830- NEW CASTLE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MERCER-CARBON- MONROE-BERKS-LEHIGH-NORTHAMPTON-DELAWARE-PHILADELPHIA- WESTERN CHESTER-EASTERN CHESTER-WESTERN MONTGOMERY- EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS- 124 PM EST WED JAN 30 2013 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 3 AM EST THURSDAY... ...FLASH FLOOD WATCH IN EFFECT FROM 6 PM EST THIS EVENING THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. WEST-NORTHWEST WINDS ARE ANTICIPATED TO GUST TO AROUND 45 MPH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ002>004-NJZ013-014-016>027-311830- KENT-INLAND SUSSEX-DELAWARE BEACHES-WESTERN MONMOUTH- EASTERN MONMOUTH-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON- OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY- COASTAL ATLANTIC-COASTAL OCEAN-SOUTHEASTERN BURLINGTON- 124 PM EST WED JAN 30 2013 ...HIGH WIND WARNING IN EFFECT FROM 7 PM THIS EVENING TO 4 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN DELAWARE...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. SCATTERED BRIEFLY HEAVY SHOWERS SHOULD RACE NORTHEASTWARD ACROSS THE AREA THIS EVENING. A SQUALL LINE IS THEN EXPECTED TO MOVE EAST JUST AHEAD OF A COLD FRONT LATER TONIGHT. THE RESULTANT RAINFALL SHOULD CAUSE BRIEF POOR DRAINAGE STREET FLOODING AND FORCE SLOWER TRAVEL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. WEST-NORTHWEST WINDS ARE ANTICIPATED TO GUST TO AROUND 45 MPH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ012-015-019-020-311830- KENT MD-QUEEN ANNES-TALBOT-CAROLINE- 124 PM EST WED JAN 30 2013 ...WIND ADVISORY IN EFFECT UNTIL 2 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. SCATTERED BRIEFLY HEAVY SHOWERS SHOULD RACE NORTHEASTWARD ACROSS THE AREA THIS EVENING. A SQUALL LINE IS THEN EXPECTED TO MOVE EAST JUST AHEAD OF A COLD FRONT LATER TONIGHT. THE RESULTANT RAINFALL SHOULD CAUSE BRIEF POOR DRAINAGE STREET FLOODING AND FORCE SLOWER TRAVEL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. WEST-NORTHWEST WINDS ARE ANTICIPATED TO GUST TO AROUND 45 MPH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ012-311830- MIDDLESEX- 124 PM EST WED JAN 30 2013 ...FLASH FLOOD WATCH IN EFFECT FROM 6 PM EST THIS EVENING THROUGH LATE TONIGHT... ...HIGH WIND WARNING IN EFFECT FROM 7 PM THIS EVENING TO 4 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. HIGH WIND WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. WEST-NORTHWEST WINDS ARE ANTICIPATED TO GUST TO AROUND 45 MPH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ008-311830- CECIL- 124 PM EST WED JAN 30 2013 ...WIND ADVISORY IN EFFECT UNTIL 2 AM EST THURSDAY... ...FLASH FLOOD WATCH IN EFFECT FROM 6 PM EST THIS EVENING THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. WEST-NORTHWEST WINDS ARE ANTICIPATED TO GUST TO AROUND 45 MPH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-311830- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 124 PM EST WED JAN 30 2013 ...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 7 PM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. THERE IS A CHANCE OF BLOWOUT TIDES ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jan 30, 11:41 AM EST, 3 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1141 AM EST WED JAN 30 2013 NJZ001-PAZ054-055-302100- SUSSEX-CARBON-MONROE- INCLUDING THE CITIES OF...NEWTON...JIM THORPE...STROUDSBURG 1141 AM EST WED JAN 30 2013 ...PATCHY DENSE FOG INTO THIS AFTERNOON... AT LATE MORNING, PATCHY DENSE FOG REMAINED OVER THE HIGHER ELEVATIONS ACROSS SUSSEX, CARBON, AND MONROE COUNTIES. VISIBILITIES MAY BE REDUCED DOWN TO ONE QUARTER OF A MILE IN SOME AREAS. THIS PATCHY DENSE FOG OVER THE HIGHER TERRAIN IS EXPECTED TO PERSIST THROUGH THE AFTERNOON HOURS. WHILE DRIVING, BE PREPARED FOR AREAS OF GREATLY REDUCED VISIBILITY. SLOW DOWN AND LENGTHEN THE SPACE BETWEEN YOU AND OTHER VEHICLES. ALSO, MAKE SURE YOUR VEHICLES HEADLIGHTS ARE ON THE LOW BEAM SETTING. KLINE
Special weather statement, Jan 30, 12:57 PM EST, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1257 PM EST WED JAN 30 2013 NJZ014-025-026-302100- EASTERN MONMOUTH-COASTAL ATLANTIC-COASTAL OCEAN- INCLUDING THE CITIES OF...SANDY HOOK...ATLANTIC CITY... LONG BEACH ISLAND 1257 PM EST WED JAN 30 2013 ...LOCALLY DENSE FOG THROUGH THIS AFTERNOON... AT EARLY AFTERNOON, LOCALLY DENSE FOG WAS OBSERVED ALONG COASTAL SECTIONS OF MONMOUTH, OCEAN, AND ATLANTIC COUNTIES. VISIBILITIES MAY BE REDUCED TO NEAR ZERO IN SOME AREAS ALONG THE COAST, INCLUDING THE BRIDGES ONTO LONG BEACH ISLAND. THIS LOCALLY DENSE FOG IS EXPECTED TO PERSIST THROUGH THE AFTERNOON HOURS. WHILE DRIVING, BE PREPARED FOR AREAS OF GREATLY REDUCED VISIBILITY. SLOW DOWN AND LENGTHEN THE SPACE BETWEEN YOU AND OTHER VEHICLES. ALSO, MAKE SURE YOUR VEHICLES HEADLIGHTS ARE ON THE LOW BEAM SETTING. KLINE
Special weather statement, Jan 30, 1:50 PM EST, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
150 PM EST WED JAN 30 2013
PAZ060-061-103-302045-
BERKS PA-LEHIGH PA-WESTERN MONTGOMERY PA-
150 PM EST WED JAN 30 2013
...SHOWERS AND ISOLATED THUNDERSTORMS WITH GUSTY WINDS WILL AFFECT
BERKS...LEHIGH AND MONTGOMERY COUNTIES...
AT 147 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND ISOLATED THUNDERSTORMS WITH GUSTY WINDS ALONG A LINE
EXTENDING FROM 4 MILES WEST OF SHAMOKIN TO 47 MILES SOUTHWEST OF
WEIGELSTOWN...MOVING EAST AT 35 MPH. THE SHOWERS AND ISOLATED
THUNDERSTORMS WILL BE NEAR WOMELSDORF...STRAUSSTOWN AROUND 245
PM...LEESPORT...CENTERPORT AROUND 300 PM...WYOMISSING HILLS...
WHITFIELD AROUND 315 PM...REIFFTON...MACUNGIE AROUND 330 PM...
COOPERSBURG AND EAST GREENVILLE AROUND 345 PM.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THE SHOWERS AND STORMS.
LAT...LON 4052 7624 4058 7606 4058 7602 4065 7599
4075 7573 4073 7558 4052 7536 4013 7588
4036 7621 4038 7626 4049 7643 4050 7643
HAYESSpecial weather statement, Jan 30, 2:30 PM EST, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 230 PM EST WED JAN 30 2013 DEZ002>004-302100- KENT-INLAND SUSSEX-DELAWARE BEACHES- INCLUDING THE CITIES OF...DOVER...GEORGETOWN...REHOBOTH BEACH 230 PM EST WED JAN 30 2013 ...WIND GUSTS TO 50 MPH ARE POSSIBLE ACROSS CENTRAL AND SOUTHERN DELAWARE FOR THE RES OF THE AFTERNOON... LOOK FOR SOUTHERLY WINDS TO GUST TO NEAR 50 MPH THROUGH LATE AFTERNOON ACROSS CENTRAL AND SOUTHERN DELAWARE. WIND GUSTS THIS STRONG COULD RESULT IN DOWNED TREE LIMBS...WHICH COULD RESULT IN SCATTERED POWER OUTAGES. IN ADDITION...DRIVING HIGH PROFILE VEHICLES COULD BECOME DIFFICULT DUE TO THE HIGH WIND GUSTS. HAYES
Special weather statement, Jan 30, 2:41 PM EST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
241 PM EST WED JAN 30 2013
DEZ001-002-MDZ008-012-015-PAZ070-101-102-302045-
CECIL MD-DELAWARE PA-EASTERN CHESTER PA-KENT DE-KENT MD-NEW CASTLE
DE-QUEEN ANNE'S MD-WESTERN CHESTER PA-
241 PM EST WED JAN 30 2013
...SHOWERS WITH STRONG WIND GUSTS WILL AFFECT DELAWARE...NEW
CASTLE...CECIL...KENT...CHESTER AND QUEEN ANNE'S COUNTIES...
AT 238 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS WITH STRONG WIND GUSTS ALONG A LINE EXTENDING FROM 5 MILES
NORTHEAST OF ELIZABETHTOWN TO 26 MILES WEST OF ELKRIDGE...MOVING
EAST AT 45 MPH. THE SHOWERS WILL BE NEAR HONEY BROOK...ATGLEN AROUND
330 PM...PARKESBURG...PORT DEPOSIT...MOUNT VERNON...MOUNT VERNON
AROUND 335 PM...THORNDALE...SOUTH COATESVILLE...OXFORD AND MODENA
AROUND 340 PM.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE SHOWERS.
LAT...LON 3904 7632 3900 7618 3914 7629 3932 7619
3943 7600 3952 7599 3954 7607 3972 7623
3979 7605 4011 7595 4015 7586 4005 7534
4005 7537 3987 7532 3978 7547 3962 7560
3946 7558 3929 7545 3885 7638 3886 7638
HAYESSpecial weather statement, Jan 30, 3:04 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
304 PM EST WED JAN 30 2013
NJZ001-007-PAZ054-055-062-103-105-302100-
CARBON PA-MONROE PA-NORTHAMPTON PA-SUSSEX NJ-UPPER BUCKS PA-WARREN
NJ-WESTERN MONTGOMERY PA-
304 PM EST WED JAN 30 2013
...SHOWERS WITH STRONG WIND GUSTS WILL AFFECT WARREN...SUSSEX...
BUCKS...MONROE...MONTGOMERY...CARBON AND NORTHAMPTON COUNTIES...
AT 300 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS WITH STRONG WIND GUSTS ALONG A LINE EXTENDING FROM 4 MILES
WEST OF LEHIGHTON TO LITITZ TO 11 MILES NORTHWEST OF PIKESVILLE...
MOVING EAST AT 45 MPH. THE SHOWERS WILL BE NEAR WEISSPORT...
WEISSPORT EAST...PARRYVILLE AROUND 310 PM...PENN FOREST
RESERVOIR...CHRISTMANS...CHRISTMANS AROUND 315 PM...
KRESGEVILLE...JONAS AND JONAS AROUND 320 PM.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE SHOWERS.
LAT...LON 4117 7466 4069 7505 4059 7519 4056 7516
4013 7550 4024 7560 4024 7570 4044 7554
4042 7549 4054 7533 4058 7540 4062 7537
4066 7542 4066 7548 4079 7561 4073 7577
4082 7590 4097 7578 4110 7509 4109 7501
HAYESThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 30, 4:02 AM EST | Dense Fog Advisory | PHI | Burlington, Camden, Gloucester, Hunterdon, Mercer, Middlesex and 7 more | 8 hr |
| Jan 30, 4:02 AM EST | High Wind Warning | PHI | Atlantic, Burlington, Camden, Cape May, Cumberland, Gloucester and 4 more | 26 hr |
| Jan 30, 4:02 AM EST | Wind Advisory | PHI | Hunterdon, Mercer, Middlesex, Morris, Somerset, Sussex and 1 more | 24 hr |
| Jan 30, 4:12 AM EST | Gale Warning | PHI | 47 hr | |
| Jan 30, 3:33 PM EST | Special Weather Statement | PHI | Hunterdon, Morris, Somerset | 117 min |
| Jan 30, 4:14 PM EST | Special Weather Statement | PHI | Sussex, Warren | 61 min |
| Jan 30, 5:00 PM EST | Special Weather Statement | PHI | Burlington, Camden, Gloucester, Salem | 2 hr |
| Jan 30, 1:50 PM EST | Special Weather Statement | PHI | Berks, Lehigh | 115 min |
| Jan 30, 2:41 PM EST | Special Weather Statement | PHI | Chester, Delaware | 64 min |
| Jan 30, 2:50 PM EST | Coastal Flood Advisory | PHI | Caroline, Cecil, Kent, Queen Anne's, Talbot | 7 hr |
Nearby
Special Weather Statements in New Jersey, 2013Special Weather Statements in Pennsylvania, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.